MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56177
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age: "early 80's".Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of a successfully completed procedure involving stent placement in the iliac vein, the outer casing separated from a roadrunner uniglide hydrophilic wire guide.Access was obtained in the left common femoral vein.The wire was not altered prior to use.Non-latex gloves, without powder, were used to handle the wire.The hydrophilic coating was activated with heparinized saline for several minutes.The wire, which was used a "couple times" was kept hydrated when not in use and the coating was reactivated prior to reuse.The wire did not kink during the procedure.Resistance was encountered upon removal of the wire through an unspecified sheath and another manufacturer's balloon.After removal, it was noted that the outer casing had separated from the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, at the end of a successfully completed procedure involving stent placement in the iliac vein, the outer casing separated from a roadrunner uniglide hydrophilic wire guide.Access was obtained in the left common femoral vein.The wire was not altered prior to use.Non-latex gloves, without powder, were used to handle the wire.The hydrophilic coating was activated with heparinized saline for several minutes.The wire, which was used a "couple times" was kept hydrated when not in use and the coating was reactivated prior to reuse.The wire did not kink during the procedure.Resistance was encountered upon removal of the wire through an unspecified sheath and another manufacturer's balloon.After removal, it was noted that the outer casing had separated from the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), specifications, manufacturing instructions, quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one roadrunner uniglide hydrophilic wire guide to cook for investigation.Physical examination of the returned device showed: one used and damaged wire guide was returned inside a competitor¿s balloon catheter.It was noted measuring from the distal tip, the coating came apart from the wire at approximately 26 cm from the distal tip and continues into the balloon.The piece of coating that was completely separated was 16 cm in length.In response to this incident, cook reviewed the device history record (dhr).The dhr for the lot records no non-conformances.The dhr for a subassembly lot records four relevant non-conformances for surface defect, scrap do not replace twenty-four wire guides.As well as another subassembly lot records two relevant non-conformances for surface defect, scrap do not replace seven wire guides.A database search for complaints on the reported lot found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.A device master record (dmr) review was performed, and device drawings, specifications, manufacturing instructions, and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device instructions for use (ifu).The following information is provided to the user related to the reported failure mode: wire guide use: when wet with saline solution or blood, the hydrophilic wire guide will become lubricious.Use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.Note: if movement of the wire within the device becomes diminished, remove the wire guides and reactivate the hydrophilic coating be wetting its entire surface with heparinized saline solution.Avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that component failure unrelated to manufacturing or design contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12303004
Report Number1820334-2021-01951
Device Sequence Number3612609
Product Code DQX
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)231209(10)13589600
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberG56177
Device Catalogue NumberHPWAS-35-180
Device Lot Number13589600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD-ATLAS BALLOON; MEDTRONIC- ABRE STENT
Patient SexMale